In this paper we deal with the approximation of SBV functions in the strong BV topology. In particular, we provide three approximation results. The first one, Theorem A, concerns general SBV functions; the second one, Theorem B, concerns SBV functions with absolutely continuous part of the gradient in L p, p > 1; and the third one, Theorem C, concerns SBV p functions, that is, those SBV functions for which not only the absolutely continuous part of the gradient is in L p, but also the jump set has finite HN-1-measure. The last result generalizes the previously known approximation theorems for SBV p functions, see [5, 7]. As we discuss, the first and the third result are sharp. We conclude with a simple application of our results.

On the approximation of SBV functions / De Philippis, Guido; Fusco, Nicola; Pratelli, Aldo. - In: ATTI DELLA ACCADEMIA NAZIONALE DEI LINCEI. RENDICONTI LINCEI. MATEMATICA E APPLICAZIONI. - ISSN 1120-6330. - 28:2(2017), pp. 369-413. [10.4171/RLM/768]

On the approximation of SBV functions

De Philippis, Guido;
2017-01-01

Abstract

In this paper we deal with the approximation of SBV functions in the strong BV topology. In particular, we provide three approximation results. The first one, Theorem A, concerns general SBV functions; the second one, Theorem B, concerns SBV functions with absolutely continuous part of the gradient in L p, p > 1; and the third one, Theorem C, concerns SBV p functions, that is, those SBV functions for which not only the absolutely continuous part of the gradient is in L p, but also the jump set has finite HN-1-measure. The last result generalizes the previously known approximation theorems for SBV p functions, see [5, 7]. As we discuss, the first and the third result are sharp. We conclude with a simple application of our results.
2017
28
2
369
413
http://www.ems-ph.org/journals/show_abstract.php?issn=1120-6330&vol=28&iss=2&rank=11
http://cvgmt.sns.it/paper/3235/
De Philippis, Guido; Fusco, Nicola; Pratelli, Aldo
File in questo prodotto:
File Dimensione Formato  
2017_Approximation of \(SBV\) functions.pdf

non disponibili

Tipologia: Versione Editoriale (PDF)
Licenza: Non specificato
Dimensione 334.82 kB
Formato Adobe PDF
334.82 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/20.500.11767/60719
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 15
  • ???jsp.display-item.citation.isi??? 13
social impact